Seroquin anyone?

Discussion in 'Fibromyalgia Main Forum' started by gymmbabe, Jun 23, 2006.

  1. gymmbabe

    gymmbabe New Member

    Hello,

    I went back to the doctor today. He has suggested that I start taking seroquin. Has anyone ever been on this medication? I really can't find any information on it. He did not prescribe it yet. He wants me to continue the Cymbalta for a while longer (i am beginning my 3rd week on it). I go back in 5 weeks for a follow-up. If there is no change, he will try this med. Any information would be greatly appreciated!

    Thanks,
    Dawn
  2. Cromwell

    Cromwell New Member

    My DH was on it for a couple of weeks. He hated it.

    Sorry that is all. Love Anne C
  3. maps

    maps New Member

    I am not sure if you mean seroquel, if you do yes I am taking it for sleep.

    My Pysch gave me free samples of 100 mg. I took one and created a dangerous situation although I was giggly at the time. It made my legs jump all over the place, could'nt sit down, went downstairs to make a tea, Hanging on to the railing. Then called telehealth who said they would call me back in 10 min. Meantime I ran a bath as I always find that or a shower stops the jumpy legs.

    They called me back by that time my speech was very slurred (but still giggly). They told me to go straight to bed and not to get up. That the medication would take over. I told them I had just run a bath and she freaked out. Had to promise not to take the bath (which of course I did anyway).

    AnywayI found an old sample of 25mg and cut them in half. I have to admit I am having a much more restful sleep, no hangover.

    regards
    maps
  4. IlivetocantoronXena

    IlivetocantoronXena New Member

    I love it I have been taking it for over 1.5 years I take 30mg and I get great sleep!! I never have to worry if I am going to sleep tonight again.
    Here is a link that will help you.
    Best of luck to You,
    Michelle
    Copy and paste this link below and will send you to web md

    http://www.webmd.com/search/search_results/default.aspx?query=seroquel&sourceType=all&searchSubmit.x=22&searchSubmit.y=6

    Also you can search the boards for the title of Seroquel, this search is on the top left above where it says post a topic.

    I also bummped this one post about sleep meds for You Dawn it is by katemac329[This Message was Edited on 06/23/2006]
  5. gymmbabe

    gymmbabe New Member

    Crom, maps, Ilive...

    thanks for your replies. It is seroquel..foggy must have visited for a moment. I am kind of worried about trying it. I am so tired all of the time...I'm afraid it would make it worse. We'll see what the doc wants to do in 5 weeks.

    If he decides to put me on it..I hope I have good luck. I'm about sick of trying new medications. My medicine cabinet looks like a prescription graveyard!!

    Dawn
  6. ritbar

    ritbar New Member

    just went on seroquel-took 25mg for 2 nights and was "out of it"-very groggy-headache and just not with it.
    then tried 12.5 mg and was just as bad- have been off it for 3 days now- still am very groggy and have terrible headaches- don't think it's for me!

    any other suggestions for sleep?
    thanks
  7. kirschbaum26

    kirschbaum26 New Member

    Dear Dawn:

    Serequel is for bi-polar disorder...so I wonder why your doctor is prescribing it for you?

    My mom has bi-polar (has had it for 40+ years) and all the other meds (lithium, depokote) have become ineffective on her. I do not think that this med is an anti-seizure med like neurotin (which has been shown to help with FMS type pain).

    Here is the info from the seroquel website:

    SEROQUEL is indicated for the treatment of acute manic episodes associated with bipolar I disorder.

    Elderly patients with dementia-related psychosis treated with atypical antipsychotic drugs are at an increased risk of death compared with placebo. SEROQUEL is not approved for the treatment of patients with dementia-related psychosis.

    A rare, but serious, side effect that has been reported with this kind of medicine, including SEROQUEL, is known as NMS or neuroleptic malignant syndrome. NMS is characterized by muscle rigidity and fever. Another serious side effect that has been reported is tardive dyskinesia (uncontrollable movements).

    There have been reports of elevated blood sugar and diabetes associated with the use of SEROQUEL and other drugs in its class. If you have diabetes or possible risk factors like obesity, or if diabetes runs in your family, you should talk to your doctor about checking your blood sugar before starting SEROQUEL and throughout treatment. If you develop symptoms of elevated blood sugar or diabetes, including excessive thirst, increased urination, overeating, or weakness, contact your doctor. Complications from elevated blood sugar or diabetes can be serious and even life-threatening.

    The most commonly observed side effects associated with the use of SEROQUEL in clinical studies were drowsiness, dry mouth, dizziness, constipation, weakness, abdominal pain, sudden drop in blood pressure when standing, sore throat, abnormal liver tests, upset stomach, and weight gain.

    Good luck.

    Ingrid


  8. gymmbabe

    gymmbabe New Member

    Hi there,

    I never tried the seroquel. I am taking Cymbalta, Requip, Calcium and Vitamin D. I use Tramadol every 4 hours for pain. I go back in 2 weeks for a follow-up. I can't seem to make this doctor understand that occassionally I need something a little stronger than tramadol for pain.

    Any suggestions? He is a firm believer in NO narcotics for FMS treatment.

    Thanks,
    Dawn